Histopathologic Manifestations of Drug-induced Hepatotoxicity
Abbreviated Journal Title
Clin. Liver Dis.
Drugs; Drug-induced hepatotoxicity; Liver injury; Pathology; INDUCED LIVER-INJURY; NONCIRRHOTIC PORTAL-HYPERTENSION; SINUSOIDAL; OBSTRUCTION SYNDROME; INDUCED GRANULOMATOUS HEPATITIS; FOCAL NODULAR; HYPERPLASIA; FIBRIN-RING GRANULOMAS; INDUCED CHOLESTATIC HEPATITIS; INFLAMMATORY-BOWEL-DISEASE; STEM-CELL TRANSPLANTATION; TYPE-1; DIABETES-MELLITUS; Gastroenterology & Hepatology
Drug-induced hepatotoxicity is underrecognized but increasingly identified as causing acute and chronic liver disease. Several prescription drugs, over-the-counter medications, dietary and/or supplementary agents, and herbal products are hepatotoxic. Drug-induced liver injury mimics other primary acute and chronic liver diseases and it should be considered in patients with hepatobiliary disease. Certain drugs result in specific histopathologic patterns of liver injury, which may help in sorting out the responsible drug. The diagnosis of drug-induced hepatotoxicity is challenging. It involves excluding other possible causes, careful medication history, the latent period between drug exposure and symptom onset and/or abnormal liver tests, and histopathologic findings.
Clinics in Liver Disease
"Histopathologic Manifestations of Drug-induced Hepatotoxicity" (2013). Faculty Bibliography 2010s. 4936.